MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision.Clinical reason for explant mentioned as refractive error.The iol was explanted and exchanged with non company lens following the secondary implant procedure.Additional information received, patient had halos and glare and reported with no patient harm.
 
Additional Manufacturer Narrative
Additional information has been provided in d.4., h.3., h.6., and h.11 the lens was returned wrapped in folded, white gauze material.Viscoelastic was dried on the lens.The optic appeared cut into pieces, typical of a removal from the eye.The optic edges of both optic portions contained multiple areas that were split and cracked on the anterior and posterior surfaces.The damage travelled toward center of optic.Splintering cracked damage was also observed at the line of cut damage.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge, handpiece, and viscoelastic were used.The product investigation could not identify a root cause for the reported complaint.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The completed questionnaire indicated that the event was glare and halos due to mutifocal iol (intraocular lens) in patient post lasik (laser -assisted in situ keratomileusis).The multifocal toric lens (1.50 cyl.) 19.5 diopter (add power +2.2/+3.2 diopter) was removed and replaced with a non-company monofocal toric 20.0 diopter lens.This information that the multifocal toric lens was replaced with a monofocal toric lens, one half diopter larger, may suggest that the monofocal replacement lens was an improved selection for this patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19870066
Report Number1119421-2024-01462
Device Sequence Number15229803
Product Code MFK
UDI-Device Identifier00380652418690
UDI-Public(01)00380652418690(17)260417(11)210419(10)15182231
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.195
Device Lot Number15182231
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
J&J MODEL DIU150, POWER 20.0, SN (B)(6); MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale